Alert archive / Montana / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Missoula, MT

July 26, 201312 counties in Montana

NWS Missoula, MT issued this red flag warning at Jul 26, 2013, 11:08 AM MDT for 12 counties in Montana. It took effect at Jul 27, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2013, 11:08 AM MDT (17:08 UTC)
In effect from
Jul 27, 2013, 12:00 PM MDT
Expired
Jul 27, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 53 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 5.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS85 KMSO 261708
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1108 AM MDT FRI JUL 26 2013

MTZ105-107-108-271200-
/O.UPG.KMSO.FW.A.0001.130727T1800Z-130728T0300Z/
/O.NEW.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
1108 AM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...
SALISH AND KOOTENAI RESERVATION...EAST LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITIES: 5-15 PERCENT.

* TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID DAY AND PEAK IN
  THE LATE AFTERNOON/EARLY EVENING. IN ADDITION TO THE LOW DAY
  TIME HUMIDITIES... HUMIDITIES WILL ONLY RECOVER TO 20-30 PERCENT
  AT THE MID SLOPES AND RIDGES SATURDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ110-271200-
/O.NEW.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/
DEERLODGE/WEST BEAVERHEAD-
1108 AM MDT FRI JUL 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST
BEAVERHEAD...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SATURDAY. 

* WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITIES: 5-15 PERCENT.

* TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID DAY AND PEAK IN
  THE LATE AFTERNOON/EARLY EVENING. IN ADDITION TO THE LOW DAY
  TIME HUMIDITIES... HUMIDITIES WILL ONLY RECOVER TO 20-30 PERCENT
  AT THE MID SLOPES AND RIDGES SATURDAY MORNING.

* LOCATIONS NORTH OF WISE RIVER WILL BE MOST AFFECTED BY CRITICAL
  FIRE WEATHER CONDITIONS. HOWEVER...LOCATIONS SOUTH OF WISE
  RIVER WILL STILL BE VERY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
3 follow-up statements
239 
WWUS85 KMSO 271002
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
402 AM MDT SAT JUL 27 2013

MTZ105-107-108-272130-
/O.CON.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
402 AM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST
LOLO...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITIES: 8-15 PERCENT.

* TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID-DAY AND PEAK IN
  THE LATE AFTERNOON/EARLY EVENING. LOWEST DAY-TIME HUMIDITIES
  WILL OCCUR DURING THE LATE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ110-272130-
/O.CON.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/
DEERLODGE/WEST BEAVERHEAD-
402 AM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
DEERLODGE/WEST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* WINDS: NORTH OF WISE RIVER...WEST 15-20 MPH WITH GUSTS TO 30
  MPH. SOUTH OF WISE RIVER...WEST 10-20 MPH.

* MINIMUM HUMIDITIES: NORTH OF WISE RIVER...10-15 PERCENT. SOUTH
  OF WISE RIVER...15-23 PERCENT.

* TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID-DAY AND PEAK IN
  THE LATE AFTERNOON/EARLY EVENING. LOWEST DAY-TIME HUMIDITIES
  WILL OCCUR DURING THE LATE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
584 
WWUS85 KMSO 272028
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
228 PM MDT SAT JUL 27 2013

MTZ105-107-108-280300-
/O.CON.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
228 PM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER
PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITIES: 8-15 PERCENT.

* TIMING: WINDS WILL PEAK IN THE LATE AFTERNOON/EARLY EVENING.
  LOWEST DAY-TIME HUMIDITIES WILL OCCUR DURING THE LATE AFTERNOON
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$

MTZ110-280300-
/O.CON.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/
DEERLODGE/WEST BEAVERHEAD-
228 PM MDT SAT JUL 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST
BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* WINDS: NORTH OF WISE RIVER...WEST 15-20 MPH WITH GUSTS TO 30 
  MPH. SOUTH OF WISE RIVER...WEST 10-20 MPH. 

* MINIMUM HUMIDITIES: NORTH OF WISE RIVER...10-15 PERCENT. SOUTH 
  OF WISE RIVER...15-23 PERCENT. 

* TIMING: WINDS WILL PEAK IN THE LATE AFTERNOON/EARLY EVENING.
  LOWEST DAY-TIME HUMIDITIES WILL OCCUR DURING THE LATE AFTERNOON
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED
WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL
SIGNIFICANTLY INCREASE FIRE DANGER.

&&

$$
612 
WWUS85 KMSO 280235
RFWMSO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
835 PM MDT SAT JUL 27 2013

MTZ105-107-108-280345-
/O.EXP.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/
FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO-
835 PM MDT SAT JUL 27 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...
SALISH AND KOOTENAI RESERVATION...EAST LOLO...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.
HUMIDITY IS INCREASING AND THE WINDS ARE DECREASING ACROSS THE
AREA, SO THE WARNING WILL BE ALLOWED TO EXPIRE.

$$

MTZ110-280345-
/O.EXP.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/
DEERLODGE/WEST BEAVERHEAD-
835 PM MDT SAT JUL 27 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST
BEAVERHEAD...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.
HUMIDITY IS INCREASING AND THE WINDS ARE DECREASING ACROSS THE
AREA, SO THE WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 26, 3:18 AM MDT, 7 hours 50 minutes earlier.

Area forecast discussion, Jul 26, 3:18 AM MDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
318 AM MDT Fri Jul 26 2013

...Increasing winds Saturday afternoon, increasing fire danger...

.DISCUSSION...
Today and Tonight...Hot dry conditions will continue today. Some
monsoonal moisture moving across central Idaho today will
present a thunderstorm threat for Lemhi county and adjacent
mountain ranges. The upper level ridge will begin to breakdown
tonight in response to a weather system moving into British
Columbia.

Saturday through Sunday...The breakdown of the ridge continues
Saturday with westerly winds increasing during the afternoon to
compliment warm, dry conditions. This raises some fire weather
concerns for existing fires, as well as any potential new starts.
Any moisture that is available for thunderstorms will be confined
to Lemhi county and southwest Montana Saturday afternoon and
evening. A cooling trend is expected this weekend with day-time
highs dipping into the 80s by Sunday. The focus for showers and
thunderstorms will be near the Continental Divide.

Taking a look ahead (Wednesday through Friday)...Medium range
models continue to show a cooler, showers pattern which would be
good news for area wildfires. Forecast confidence continues to
grow with each model run advertising roughly the same pattern.

&&

.AVIATION...Favorable conditions will persist throughout western
Montana and north-central Idaho today as the very warm, dry
upper ridge holds steadfast. However, a slight chance of late-day
thunderstorm still exists across Lemhi county. The breakdown of
the ridge pattern will begin tonight, but the atmosphere will
remain quite dry overnight.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Saturday afternoon through Saturday
     evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
     Region...Flathead/Mission Valleys...Kootenai/Cabinet
     Region...Lower Clark Fork Region...Missoula/Bitterroot
     Valleys...Potomac/Seeley Lake Region...West Glacier Region.

ID...FIRE WEATHER WATCH from Saturday afternoon through Saturday
     evening Eastern Lemhi County...Southern Clearwater
     Mountains...Western Lemhi County.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

Nearby

Red Flag Warnings in Montana, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.